MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR® NEXT EZ; BLOOD GLUCOSE METER

ASCENSIA DIABETES CARE US INC. CONTOUR® NEXT EZ; BLOOD GLUCOSE METER
Model Number 9628
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient/family (a1) was the initial reporter (e1), so personal information was not entered.No information was captured in section a4 as the customer's weight was not provided.The contour® next ez meter does not have an expiration date.Therefore, no information was captured in section d4 (expiration date).The warranty period of the meter is 5 years from the date of the original purchase.The kit # associated with the meter is not available.If the information is available at the later date, it will be provided in the supplemental report.Gudid information does not exists, as the device was manufactured before the udi implementation date.Therefore, only the di number has been captured in the udi section d4.
 
Event or Problem Description
The customer alleged that his blood glucose readings were not being correctly stored in the memory of the contour® next ez meter.The customer stated that the values displayed in the meter's memory did not correspond to their own test results.There was no allegation of an adverse event.The customer was advised to return the device for evaluation.A replacement meter kit was sent to the customer.
 
Additional Manufacturer Narrative
The customer returned the suspected contour® next ez meter (serial # (b)(6) for evaluation.No test strips were returned.An in-house testing was performed with the returned meter and in-house contour® next test strips (lot # 4fheg01b) using blood spiked with glucose at 135 mg/dl, as determined by ysi instrument in five replicates.All tests recovered within fit-for-use limits.The blood glucose results obtained with the in-house testing were properly stored in the meter's memory.Additionally, a device history record was reviewed for the suspected contour® next ez meter, serial # (b)(6) and no manufacturing anomalies were found.Kit lot # has been updated in section d4.

Brand Name
CONTOUR® NEXT EZ
Common Device Name
BLOOD GLUCOSE METER
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
Manufacturer (Section G)
PHC CORPORATION (REGISTRATION #: 3004167884)
110 oaza-inoshiri-aza-
nishiueno
wakimachi, mima tokusima 779-3 603
JA   779-3603
Manufacturer Contact
shweta gulati
100 summit lake drive
valhalla, NY 10595
9142361830
MDR Report Key22292778
Report Number1810909-2025-00096
Device Sequence Number8373962
Product Code NBW
UDI-Device Identifier00301939628014
UDI-Public00301939628014
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K191286
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number9628
Device Catalogue Number83785544
Device Lot NumberDW01G344P
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2025
Supplement Date Received by Manufacturer10/29/2025
Initial Report FDA Received Date06/19/2025
Supplement Report FDA Received Date11/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age74 YR
Patient SexMale